Kansas, 2001

Hail and Damaging Wind in Kansas, April 10, 2001

April 10, 2001 · NWS GLD · 9 events in 3 counties and zones

7 hail, 1 funnel cloud, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 10, 7:01 PM MST, 47 minutes earlier.

Area forecast discussion, Apr 10, 7:01 PM MST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT TUE APR 10 2001

UPDATED ZONES TO REFLECT CURRENT SEVERE THUNDERSTORM WATCH 121.
ALSO ADDED MENTION OF SEVERE IN ZONES UNDER THIS CONVECTIVE WATCH.

.GLD...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT
(1 AM CDT) FOR ALL OF EASTERN COLORADO AND AREAS WEST OF A JENNINGS
TO QUINTER KANSAS LINE FOR NORTHWEST KANSAS. WIND ADVISORY ON
WEDNESDAY FOR ALL OF NORTHWEST KANSAS...EXTREME SOUTHWEST
NEBRASKA...AND FAR EASTERN COLORADO.

AWJ/LAMMERS

In the hours before

Local storm report, Apr 10, 6:19 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT TUE APR 10 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0711 PM    7 NW KIT CARSON           CO   1 INCH HAIL
04/10/01   CHEYENNE                       REPORTED BY PUBLIC.
Special weather statement, Apr 10, 6:38 PM MST, 1 hour 10 minutes before
COZ090>092-KSZ001>003-013>015-027>029-041-042-110600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
738 PM MDT TUE APR 10 2001

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE FOLLOWING COUNTIES OF EAST CENTRAL COLORADO...

CHEYENNE...KIT CARSON AND YUMA COUNTIES AND

FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS...

CHEYENNE...SHERMAN...WALLACE...GREELEY...WICHITA...LOGAN...GOVE...
THOMAS...SHERIDAN...RAWLINS AND DECATUR.

THIS SEVERE THUNDERSTORM WATCH IS VALID UNTIL MIDNIGHT MDT (1 AM
CDT).

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. LARGE HAIL ANDT
DAMAGING WINDS MAY ALSO RESULT.

BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARED TO TAKE ACTION
AS NEEDED.

LAMMERS

The radar

The Goodland radar (KGLD), 103 km away, was scanning. The volume nearest the first event began at 02:48 UTC.

Open the radar archive at this moment

Event by event

7 hail, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.

Hail, Gove

When
April 10, 7:48 PM MST
Where
Gove County, 8 mi W of Gove
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.950, -100.633

Hail, Gove

When
April 10, 7:49 PM MST
Where
Gove County, 9 mi NW of Gove
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.050, -100.600

Ground completely covered by hail.

Funnel Cloud, Gove

When
April 10, 8:22 PM MST
Where
Gove County, Park
Reported by
GENERAL PUBLIC
Coordinates
38.916, -100.483 (the zone’s center; the record gives no point)

Funnel reported by public.

Hail, Sheridan

When
April 10, 8:30 PM MST
Where
Sheridan County, 12 mi SSE of Tasco
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.200, -100.217

Thunderstorm Wind, Sheridan

When
April 10, 8:35 PM MST to 9:00 PM MST
Where
Sheridan County, 13 mi SSE of Tasco
Measured
53 kt (61 mph)
Reported by
TRAINED SPOTTER
Coordinates
39.183, -100.217

Occasional gusts exceeding 58 mph persisted nearly 25 minutes.

Hail, Gove

When
April 10, 8:45 PM MST to 8:50 PM MST
Where
Gove County, 1 mi S of Quinter
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.050, -100.233

Hail, Graham

When
April 10, 9:18 PM MST
Where
Graham County, 9 mi S of Hill City
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.233, -99.850

Hail, Graham

When
April 10, 9:20 PM MST to 9:25 PM MST
Where
Graham County, 4 mi E of St Peter
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.183, -100.017

Hail first reported as Quarter sized.

Hail, Graham

When
April 10, 9:44 PM MST
Where
Graham County, Bogue
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.367, -99.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244374, 5244377, 5244375, 5244378, 5244381, 5244376, 5244379, 5244382, 5244380.